MAUDE Adverse Event Report: ARTHREX, INC. DOUBLECUT, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DOUBLECUT, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DOUBLECUT, 4.0MM X 13CM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a shoulder arthroplasty procedure the ar-8400obe oval burr, and ar-8400dc double cut were leaving metal shavings in the shoulder post acromioplasty.The rep stated it is unknown if only the ar-8400obe was producing shavings, or if both devices were.The debris being produced were between the size of powder and shavings.The case was completed by using suction on the ar-8400dc to remove the shavings.The rep stated it seemed as though all shavings were removed.However, it cannot be confirmed if all shavings were fully suctioned out of the joint.No other burrs were opened.The speed of the console was set at 6200 rpm.Suction on the handpiece was set at 450 mmhg, and the disposable was in reverse.No outflow tubing was used, and suction was on through handpiece during acromioplasty.The bone quality was medium.
 
Additional Manufacturer Narrative
The complaint could not be confirmed.Visual evaluation revealed no surface damage to the inner diameter of the outer hub, or any damage on the corresponding location at the distal end of the inner tuber that would indicate a site of metal debris production.Material analysis showed the returned ar-8400dc met all as-received specifications.No problem found.

Brand Name
DOUBLECUT, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8739476
Report Number1220246-2019-01180
Device Sequence Number1489276
Product Code GFA
UDI-Device Identifier00888867043565
UDI-Public00888867043565
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberDOUBLECUT, 4.0MM X 13CM
Device Catalogue NumberAR-8400DC
Device Lot Number10293262
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;